Pennsylvania, 2007

Damaging Winds in Pennsylvania, October 19, 2007

October 19, 2007 · NWS CTP · 5 events in 2 counties and zones

Isolated thunderstorms associated with a strong cold front produced a few damaging wind gusts across portions of Lebanon and Schuylkill Counties during the evening of the 19th.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
5

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS CTP wrote it up.

Isolated thunderstorms associated with a strong cold front produced a few damaging wind gusts across portions of Lebanon and Schuylkill Counties during the evening of the 19th.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS State College, PA wrote its last area forecast discussion before the first event at Oct 19, 2:35 PM EST, 4 hours 50 minutes earlier.

Area forecast discussion, Oct 19, 2:35 PM EST, 4 hours 50 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE STATE COLLEGE PA
335 PM EDT FRI OCT 19 2007

.SYNOPSIS...
PRECIPITATION WILL TAPER OFF FROM WEST TO EAST BY LATE TONIGHT AS
A POTENT COLD FRONT MOVES EAST TOWARD THE MID-ATLANTIC COAST. A
RELATIVELY COOLER AIRMASS WILL FOLLOW IN ITS WAKE...BUT HIGH
TEMPERATURES WILL REMAIN NEAR OR SLIGHTLY ABOVE NORMAL ON
SATURDAY. HIGH PRESSURE WILL BUILD INTO THE REGION FROM LATE IN
THE WEEKEND INTO EARLY NEXT WEEK...WITH DRY WEATHER AND ABOVE
NORMAL TEMPERATURES EXPECTED MONDAY INTO TUESDAY. THE WEATHER
PATTERN APPEARS TO BECOME MORE UNSETTLED BY THE MIDDLE OF NEXT
WEEK...WITH PERIODS OF BENEFICIAL RAINFALL POSSIBLE.

&&

.NEAR TERM /THROUGH TONIGHT/...
COLD FRONT AT 17Z IS ALMOST INTO WESTERN PA. BROAD WARM CONVEYOR
CONTINUES FEEDING CLOUDS AND SHOWERS NORTH INTO THE FCST
AREA....BUT OTHER THAN AN OCCASIONAL LIGHTNING STRIKE...NO
CONVECTION TO SPEAK OF. MESO ANAL FROM SPC SHOWS LITTLE OR NO CAPE.
THE SHEAR REMAINS IMPRESSIVE SO IF A STORM OR STORMS CAN FORM AND
SHOW SOME SIGN OF ORGANIZING...WE STILL COULD EXPERIENCE A SEVERE
GUST OR TWO. BUT WITH MEAGER INSTABILITY AND THICK CLOUD COVER
ALLOWING LITTLE CHANCE OF RECOVERY...AM STICKING WITH THE
FORECAST THAT SEVERE PROBABILITIES WILL REMAIN LOW.

THE FRONT LOOKS TO BE CLEARING MY EASTERN ZONES SHORTLY AFTER 00Z.
EXTRAPOLATION OF THE OHIO VALLEY DRY SLOT MATCHES WELL WITH BUFKIT
SOUNDING FORECASTS OF RAPID LOW LEVEL DRYING TAKING PLACE BETWEEN
22 AND 03Z FROM WEST TO EAST. DRY AIR EVIDENT IN OHIO AND LOWER
LAKES ARGUES FOR A RAPID IMPROVEMENT IN RESPONSE TO A SUBTLE WIND
SHIFT. THE IMPROVEMENT MAY BE SHORT LIVED HOWEVER AS COLD TROF CAN
ALREADY BE SEEN SPREADING SOLID SHIELD OF STRATO-CU THRU MUCH OF
THE MIDWEST. THESE CLOUDS WILL LIKELY PILE BACK INTO WESTERN PA
BEFORE THE NIGHT IS OVER. CANT RULE OUT A SHOWER OVER WESTERN
HIGH TERRAIN LATER TONIGHT AS WELL...BUT OVERALL WE WILL BE DRYING
OUT CONSIDERABLY.

&&

.SHORT TERM /SATURDAY THROUGH SUNDAY NIGHT/...
MID LEVEL TROF/COOLER AIR ALOFT WILL SLIDE EASTWARD OVER THE REGION
ON SATURDAY AS ANOMALOUS SFC LOW BECOMES VERTICALLY STACKED NEAR
HUDSON BAY. CYCLONIC FLOW REGIME WILL TRANSLATE INTO MOIST/UPSLOPE
WRLY FLOW ASCENDING THE WESTERN HIGH TERRAIN...LEADING TO BKN-OVC
STRATO CU AND PSBLY A FEW SCT -SHRA. HAVE CONFINED HIGHEST
/25-30%/ CHC POPS ACROSS NRN WARREN/MCKEAN COS BASED ON A MOS/SREF
BLEND...WHERE THE OP NAM/GFS SHOW SHRA ACTIVITY REMAINING NEARLY
PARALLEL TO THE LAKE ERIE SHORELINE GIVEN WSWLY BLYR FLOW. 500 HPA
HEIGHTS SHOULD BE ON THE RISE BY 00Z SUNDAY WITH SFC HIGH PRESSURE
BUILDING NEWD FROM THE SOUTHERN APPALACHIANS TOWARD THE MID-
ATLANTIC COAST.

FURTHER SOUTH AND EAST...DOWNSLOPE WRLY LLVL FLOW WILL KEEP THINGS
P/SUNNY AND DRY OVER MUCH OF CENTRAL AND EASTERN PA. A WELL-
MIXED BLYR WILL SUPPORT SUSTAINED SFC WNDS 10-15KTS WITH HIGHER
GUSTS. OVERALL...AN ALMOST TYPICAL MID OCTOBER POST FRONTAL DAY
WITH M/CLOUDY CONDS OVER THE WESTERN MTNS...BREEZY AND COOLER.

SFC HI PRESSURE WILL SLIDE OFF OF THE MID-ATLANTIC COAST ON SUNDAY
WITH A RETURN FLOW OF WARM AIR STREAMING NEWD FROM THE LOWER OH
AND MIDDLE TN VLYS. EPS SHOW LOLVL TEMPS CLIMBING TO +1-2STD BY
THE AFTN HOURS...WHICH WILL SUPPORT MAX TEMPS WELL ABOVE CLIMO.

&&

.LONG TERM /MONDAY THROUGH FRIDAY/...
EASTERN RIDGE SHOULD BUILD IN RESPONSE TO SYS DIGGING SEWD FROM
THE SRN ROCKIES...ALLOWING TEMPERATURES TO CONTINUE TO WARM INTO
EARLY NEXT WEEK. OP MODELS ARE CLOSING THE GAP WITH RESPECT TO
SPREAD/UNCERTAINTY WITH THIS SYS...DEPICTING A CLOSED CUT-OFF LOW
OVR THE SRN PLAINS/LWR MS VLY BY MID WEEK. EARLY HPC SFC PROGS AND
PRELIM TEMPS/POPS WHERE BASED ON A EC/GEFS BLEND...KEEPING
BETTER CONTINUITY AND OVERALL AGREEMENT WRT THE ENS MEANS.

THE NEW GFS SHOWS GOOD CONTINUITY WITH ITS PREVIOUS SOLN AND HAS
SUPPORT FROM THE 12Z/19 UKMET. THE 12Z/19 ECMWF ALSO LOOKS QUITE
SIMILAR TO THE GFS.

IF THE 12Z/19 GFS SOLUTION COMES TO FRUITION...IT COULD SPELL A
PERIOD OF MUCH NEEDED RNFL OVER THE AREA. PLENTY OF GOMEX MSTR
COULD COME INTO PLAY WITH BROAD SRLY FLOW OUT AHEAD OF THE CLOSED
LOW. NO SIGN OF COLD AIR IN SIGHT WITH TEMPS REMAINING AOA CLIMO.

GIVEN THE CONTINUITY IN THE OP GFS/GEFS MEAN AND SUPPORT FROM THE
NEW ECMWF...WILL USE FINAL HPC TEMPS/POPS WHICH REFLECT A 50%
BLEND OF THE GMOS INCORPORATED INTO THE EARLIER PRELIMINARY
NUMBERS.

&&

.AVIATION /18Z FRIDAY THROUGH WEDNESDAY/...
WIDESPREAD MVFR/IFR CONDITIONS CONTINUE IN THE PRE-FRONTAL
ENVIRONMENT...ALONG WITH NUMEROUS SHOWERS AND THE ODD THUNDERSTORM
IN A FEW SPOTS. NO SIGNIFICANT IMPROVEMENT IS EXPECTED UNTIL THE
FRONT MOVES THROUGH SOMETIME LATER TODAY OR THIS EVENING AND
USHERS IN A DRIER WESTERLY FLOW.

ANY ORGANIZED STORMS THAT MANAGE TO FORM THRU EVENING COULD CAUSE
STRONG WIND GUSTS. PROFILES SHOW 30KT OR MORE OF WIND JUST OFF THE
DECK AND THESE WILL CONTINUE THRU LATE DAY AS WELL. LOW LEVEL
WIND SHEAR COULD PRESENT PROBLEMS AS MANY TERMINALS STILL HAVE
RELATIVELY LIGHT WINDS ON THE SURFACE.

THE FRONT CLEARS EASTERN AREAS THIS EVENING. PRETTY STARK
IMPROVEMENT WILL DEVELOP ON A DRIER WESTERLY FLOW. AFTER A BRIEF
BREAK...THINK MVFR CIGS WILL REDEVELOP IN THE WESTERN HIGH COUNTRY
FROM JST NORTHWARD. THESE WILL LIKELY LAST THRU MID DAY SAT BEFORE
IMPROVING TO 3000 OR BETTER. CLOUDS SHUD DISSIPATE ALTOGETHER
LATER SATURDAY INTO SATURDAY NIGHT AS THE UPPER COLD POOL PASSES
BY AND THERMAL ADVECTION CHANGES SIGN.

SUNDAY-MONDAY LOOK DRY ONCE AGAIN AS HIGH PRESSURE DOMINATES. NEXT
CHANCE OF INCLEMENT WEATHER LOOKS LIKE IT WILL HOLD OFF UNTIL
SOMETIME TUESDAY INTO MID WEEK.

&&

.CTP WATCHES/WARNINGS/ADVISORIES...
NONE.

&&

SYNOPSIS...LACORTE/STEINBUGL
NEAR TERM...LACORTE
SHORT TERM...STEINBUGL
LONG TERM...STEINBUGL
AVIATION...LACORTE
Hazardous weather outlook, Oct 19, 12:41 AM EST, 18 hours 44 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE STATE COLLEGE PA
141 AM EDT FRI OCT 19 2007

PAZ004>006-010>012-017>019-024>028-033>037-041-042-045-046-049>053-
056>059-063>066-200545-
WARREN-MCKEAN-POTTER-ELK-CAMERON-NORTHERN CLINTON-CLEARFIELD-
NORTHERN CENTRE-SOUTHERN CENTRE-CAMBRIA-BLAIR-HUNTINGDON-MIFFLIN-
JUNIATA-SOMERSET-BEDFORD-FULTON-FRANKLIN-TIOGA-NORTHERN LYCOMING-
SULLIVAN-SOUTHERN CLINTON-SOUTHERN LYCOMING-UNION-SNYDER-MONTOUR-
NORTHUMBERLAND-COLUMBIA-PERRY-DAUPHIN-SCHUYLKILL-LEBANON-CUMBERLAND-
ADAMS-YORK-LANCASTER-
141 AM EDT FRI OCT 19 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA.

.DAY ONE...TODAY AND TONIGHT

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON AND
EVENING AS A COLD FRONT CROSSES THE REGION. STRONG GUSTY WINDS
WILL BE THE MAIN SEVERE WEATHER THREAT.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND EVENING.

GAD

In the hours before

Special weather statement, Oct 19, 3:18 PM EST, 4 hours 7 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
418 PM EDT FRI OCT 19 2007

PAZ036-056-057-063-064-192115-
ADAMS-CUMBERLAND-DAUPHIN-FRANKLIN-PERRY-
418 PM EDT FRI OCT 19 2007

...STRONG THUNDERSTORMS WILL MOVE NORTHEAST AND AFFECT
CUMBERLAND...EAST CENTRAL FRANKLIN...NORTHWESTERN
ADAMS...SOUTHEASTERN PERRY AND WEST CENTRAL DAUPHIN COUNTIES THROUGH
515 PM EDT...

AT 416 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 10 MILES WEST OF
CARLISLE TO 4 MILES SOUTHEAST OF SHIPPENSBURG TO 2 MILES NORTH OF
GREENCASTLE...MOVING NORTHEAST AT 25 MPH.

WIND GUSTS BETWEEN 40 AND 50 MPH AND PEA-SIZED HAIL ARE POSSIBLE
WITH THESE STORMS. A 15 MINUTE PERIOD OF VERY HEAVY RAIN WILL FALL
FROM THESE STORMS...AND WILL CAUSE WATER TO POND ON ROADS AND
QUICKLY FILL ROADSIDE DITCHES AND SOME SMALL STREAMS.

THESE STORMS WILL BE NEAR LANDISBURG...WALNUT BOTTOM AROUND 430 PM...
SHERMANSDALE...PINE GROVE FURNACE STATE AROUND 445 PM...DUNCANNON...
AMITY HALL AROUND 500 PM...WEST FAIRVIEW AND ROCKVILLE AROUND 515 PM.

THIS WILL IMPACT THE FOLLOWING CENTRAL PENNSYLVANIA INTERSTATES...THE
PENNSYLVANIA TURNPIKE BETWEEN MILE MARKERS 212 AND 239...I-81 BETWEEN
MILE MARKERS 7 AND 65.

THIS WILL ALSO IMPACT THE FOLLOWING MAJOR ROADS...THE HARRISBURG
EXPRESSWAY...ROUTE 11...ROUTE 11/15...ROUTE 15...ROUTE 30...ROUTE
322/22.

FORECASTER: LAMBERT
Special weather statement, Oct 19, 3:49 PM EST, 3 hours 36 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
449 PM EDT FRI OCT 19 2007

PAZ025-026-034>036-192145-
BEDFORD-BLAIR-FRANKLIN-FULTON-HUNTINGDON-
449 PM EDT FRI OCT 19 2007

...STRONG THUNDERSTORMS WITH LOCALLY VERY HEAVY RAIN WILL AFFECT
BEDFORD...FULTON...NORTHWESTERN FRANKLIN...SOUTHERN BLAIR AND
SOUTHERN HUNTINGDON COUNTIES THROUGH 545 PM EDT...

AT 446 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THE
NORTHERN EDGE OF AN AREA OF STRONG THUNDERSTORMS ALONG A LINE
EXTENDING FROM 7 MILES WEST OF BEDFORD TO 10 MILES NORTHEAST OF
CUMBERLAND TO 7 MILES NORTH OF BERKELEY SPRINGS...MOVING NORTHEAST
AT 45 MPH.

WIND GUSTS TO 50 MPH AND PEA-SIZED HAIL ARE POSSIBLE WITH THESE
STORMS. VERY HEAVY RAIN OVER AN INCH PER HOUR WILL FALL FROM THESE
STORMS...AND WILL CAUSE WATER TO POND ON ROADS AND QUICKLY FILL
ROADSIDE DITCHES AND SMALL STREAMS.

THESE STORMS WILL BE NEAR RAINSBURG...NEEDMORE AROUND 500 PM...
WOODBURY...WELLS TANNERY AROUND 515 PM...WILLOW HILL...WATERFALL
AROUND 530 PM AND CASSVILLE AROUND 545 PM.

THIS WILL IMPACT THE FOLLOWING CENTRAL PENNSYLVANIA INTERSTATES...THE
PENNSYLVANIA TURNPIKE BETWEEN MILE MARKERS 136 AND 196...I-70 BETWEEN
MILE MARKERS 147 AND 170...I-99 BETWEEN MILE MARKERS 0 AND 9.

FORECASTER: LAMBERT/LAM
Special weather statement, Oct 19, 4:22 PM EST, 3 hours 3 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
522 PM EDT FRI OCT 19 2007

PAZ051>053-058-192215-
COLUMBIA-MONTOUR-NORTHUMBERLAND-SCHUYLKILL-
522 PM EDT FRI OCT 19 2007

...STRONG THUNDERSTORMS WILL AFFECT SOUTHERN MONTOUR...SOUTH CENTRAL
COLUMBIA...SOUTHERN NORTHUMBERLAND AND WESTERN SCHUYLKILL COUNTIES
THROUGH 615 PM EDT...

AT 519 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 12 MILES SOUTH OF
SELINSGROVE TO 10 MILES NORTHWEST OF LINGLESTOWN...MOVING NORTHEAST
AT 40 MPH.

WIND GUSTS TO 40 MPH AND PEA-SIZED HAIL ARE POSSIBLE WITH THESE
STORMS. VERY HEAVY RAIN WILL FALL FROM THESE STORMS...AND WILL CAUSE
WATER TO POND ON ROADS AND QUICKLY FILL ROADSIDE DITCHES AND SOME
SMALL STREAMS.

THESE STORMS WILL BE NEAR TREVORTON AROUND 535 PM...FARNSWORTH...
STONINGTON...SNYDERTOWN...FERNDALE AROUND 540 PM...RIVERSIDE...
MOORESBURG...SHAMOKIN...LECK KILL AROUND 545 PM AND KNOEBELS GROVE
AROUND 550 PM.

THIS WILL IMPACT THE FOLLOWING CENTRAL PENNSYLVANIA INTERSTATES...
I-80 BETWEEN MILE MARKERS 216 AND 227...I-81 BETWEEN MILE MARKERS 107
AND 123.

THIS WILL ALSO IMPACT THE FOLLOWING MAJOR ROADS...ROUTE 11...ROUTE
209...STATE ROAD 61.

FORECASTER: LAMBERT
Special weather statement, Oct 19, 5:05 PM EST, 2 hours 20 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
605 PM EDT FRI OCT 19 2007

PAZ036-056-057-063>065-192315-
ADAMS-CUMBERLAND-DAUPHIN-FRANKLIN-PERRY-YORK-
605 PM EDT FRI OCT 19 2007

...STRONG THUNDERSTORMS WILL AFFECT ADAMS...CUMBERLAND...EASTERN
FRANKLIN...NORTHWESTERN YORK...SOUTHEASTERN PERRY AND SOUTHERN
DAUPHIN COUNTIES THROUGH 715 PM EDT...

AT 600 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 9 MILES NORTH OF
SHIPPENSBURG TO 9 MILES WEST OF MARTINSBURG...MOVING NORTHEAST AT 50
MPH.

WIND GUSTS TO 50 MPH AND SMALL HAIL ARE POSSIBLE WITH THESE STORMS.
VERY HEAVY RAIN OF UP TO ONE INCH IN JUST 30 MINUTES WILL FALL FROM
THESE STORMS...AND WILL CAUSE WATER TO POND ON ROADS AND QUICKLY
FILL ROADSIDE DITCHES AND SMALL STREAMS. EXPECT OCCASIONAL...
DANGEROUS CLOUD TO GROUND LIGHTNING FROM THESE STORMS. DO NOT SEEK
SHELTER UNDER TREES WHEN LIGHTNING THREATENS...MOVE INDOORS WHEN A
THUNDERSTORM APPROACHES.

THESE STORMS WILL BE NEAR BLOSERVILLE...WARRENTON AROUND 615 PM...
WALNUT BOTTOM...MONT ALTO AROUND 630 PM...WAYNESBORO...ROUZERVILLE
AROUND 645 PM...WERTZVILLE...SEVEN STARS AROUND 700 PM...LEMOYNE AND
LOWER ALLEN AROUND 715 PM.

THIS WILL IMPACT THE FOLLOWING CENTRAL PENNSYLVANIA INTERSTATES...THE
PENNSYLVANIA TURNPIKE BETWEEN MILE MARKERS 206 AND 243...I-81 BETWEEN
MILE MARKERS 0 AND 72...I-83 BETWEEN MILE MARKERS 37 AND 50.

FORECASTER: LAMBERT
Special weather statement, Oct 19, 5:51 PM EST, 1 hour 34 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
651 PM EDT FRI OCT 19 2007

PAZ036-056-057-063>065-200015-
ADAMS-CUMBERLAND-DAUPHIN-FRANKLIN-PERRY-YORK-
651 PM EDT FRI OCT 19 2007

...STRONG THUNDERSTORMS WILL AFFECT ADAMS...CENTRAL PERRY...
CUMBERLAND...DAUPHIN...SOUTHEASTERN FRANKLIN AND WESTERN YORK
COUNTIES THROUGH 815 PM EDT...

AT 646 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 11 MILES NORTHWEST
OF CARLISLE TO 9 MILES NORTHEAST OF SHIPPENSBURG TO 3 MILES SOUTHEAST
OF HAGERSTOWN...MOVING NORTHEAST AT 30 MPH.

WIND GUSTS TO 50 MPH AND PEA-SIZED HAIL ARE POSSIBLE WITH THESE
STORMS. VERY HEAVY RAIN WILL FALL FROM THESE STORMS...AND WILL CAUSE
WATER TO POND ON ROADS AND QUICKLY FILL ROADSIDE DITCHES AND SMALL
STREAMS. EXPECT OCCASIONAL DANGEROUS LIGHTNING FROM THESE STORMS. DO
NOT SEEK SHELTER UNDER TREES WHEN LIGHTNING THREATENS...MOVE INDOORS
WHEN A THUNDERSTORM APPROACHES.

THESE STORMS WILL BE NEAR NEW BLOOMFIELD...SHERMANSDALE AROUND 700
PM...MOUNT HOLLY SPRINGS...FAIRFIELD AROUND 715 PM...MONTGOMERY
FERRY...YORK SPRINGS AROUND 730 PM...WORMLEYSBURG...WEST FAIRVIEW
AROUND 745 PM...GREATER HARRISBURG AROUND 750 PM...GRATZ AND
LINEBORO AROUND 800 PM.

THIS WILL IMPACT THE FOLLOWING CENTRAL PENNSYLVANIA INTERSTATES...THE
PENNSYLVANIA TURNPIKE BETWEEN MILE MARKERS 215 AND 253...I-81 BETWEEN
MILE MARKERS 33 AND 81...I-83 BETWEEN MILE MARKERS 20 AND 50...ALL OF
I-283.

FORECASTER: LAMBERT
Special weather statement, Oct 19, 6:55 PM EST, 30 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
755 PM EDT FRI OCT 19 2007

PAZ057>059-200115-
DAUPHIN-LEBANON-SCHUYLKILL-
755 PM EDT FRI OCT 19 2007

...A LINE OF STRONG THUNDERSTORMS WILL MOVE NORTHEAST AND AFFECT
EAST CENTRAL DAUPHIN...NORTHERN LEBANON AND SCHUYLKILL COUNTIES
THROUGH 915 PM EDT...

AT 751 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 13 MILES SOUTH OF
SHAMOKIN TO 7 MILES NORTHEAST OF LINGLESTOWN TO HUMMELSTOWN...MOVING
NORTHEAST AT 35 MPH.

WIND GUSTS BETWEEN 40 AND 50 MPH ARE POSSIBLE WITH THESE STORMS.
VERY HEAVY RAIN WILL FALL FROM THESE STORMS...AND WILL CAUSE WATER
TO POND ON ROADS AND QUICKLY FILL ROADSIDE DITCHES AND SMALL
STREAMS.

THESE STORMS WILL BE NEAR HUMMELSTOWN...TOWER CITY AROUND 800 PM...
MUIR...LICKDALE AROUND 815 PM...TREMONT...PINE GROVE AROUND 830 PM...
SUMMIT STATION...ST. CLAIR AROUND 845 PM...TUSCARORA AND ORWIGSBURG
AROUND 900 PM.

THIS WILL IMPACT THE FOLLOWING CENTRAL PENNSYLVANIA INTERSTATES...
I-78 BETWEEN MILE MARKERS 0 AND 8...I-81 BETWEEN MILE MARKERS 77 AND
137.

THIS WILL ALSO IMPACT THE FOLLOWING MAJOR ROADS...ROUTE 22...ROUTE
209...ROUTE 422...STATE ROAD 61...STATE ROAD 309.

FORECASTER: LAMBERT

The radar

The State College radar (KCCX), 147 km away, was scanning. The volume nearest the first event began at 00:23 UTC.

Open the radar archive at this moment

Event by event

5 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, Lebanon

When
October 19, 7:25 PM EST
Where
Lebanon County, 0.69 mi N of Sunset
Measured
50 kt (58 mph) estimated gust
Reported by
County Official
Coordinates
40.380, -76.420

Lebanon County 911 center reported trees down and barn roof blown onto road approximately 3 miles north of the city of Lebanon.

Thunderstorm Wind, Lebanon

When
October 19, 7:36 PM EST
Where
Lebanon County, 0.53 mi E of Myerstown
Measured
50 kt (58 mph) estimated gust
Reported by
County Official
Coordinates
40.370, -76.310

Lebanon County 911 center reported trees down on house in Myerstown.

Thunderstorm Wind, Schuylkill

When
October 19, 7:50 PM EST
Where
Schuylkill County, 0.53 mi W of Pine Glen
Measured
50 kt (58 mph) estimated gust
Reported by
County Official
Coordinates
40.550, -76.390

Schuylkill County 911 center reported trees down on power lines in Pine Grove.

Thunderstorm Wind, Schuylkill

When
October 19, 7:50 PM EST
Where
Schuylkill County, Auburn
Measured
50 kt (58 mph) estimated gust
Reported by
County Official
Coordinates
40.600, -76.100

Schulykill County 911 center reported numerous trees down in Auburn.

Thunderstorm Wind, Schuylkill

When
October 19, 8:10 PM EST
Where
Schuylkill County, 0.87 mi SW of Lewistown
Measured
50 kt (58 mph) estimated gust
Reported by
Emergency Manager
Coordinates
40.720, -76.040

Schulkill County Emergency Management reported trees and power lines down approximately 3 miles south-southeast of Tuscarora. A camper was also flipped onto a car.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Pennsylvania in 2007Every state in 2007This day in weather historyWarnings in Pennsylvania, October 2007

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-10-01. Each event’s entry at NCEI: 59199, 59200, 59201, 59202, 59203.